This is for all mountain bikers wanting to improve their performance
Please take the time to read through these THREE new initiatives Gravity Nelson is offering from Term Three onwards to compliment our usual skills based coaching, Freelap timer based training, Airbag sessions, and our recently introduced Sports Psychology advice. You can participate in as many or as few of these initiatives as you want, please email us on firstname.lastname@example.org to book in.
As of term 3 we are offering two new training/fitness sessions aimed at those interested in taking their MTB fitness, particularly, racing fitness to the next level. If you want to maximise time to make a solid difference in your progress then skills training should be combined with both resistance training and aerobic conditioning. This program is aimed at all levels and ages of riders who want to progress their riding. Those kids who are entering the October 2021 Secondary Schools National Championships, and those wanting to have a more competitive run at the Nelson Super D’s will find these two programs especially beneficial. This program is starting early enough that it could also be highly beneficial for anyone wanting to race the Aorere Enduro World Series event here in Nelson. However anyone who wants to progress their riding forwards will greatly benefit from this program.
Part One: High Tech MOXY “Energy Systems” testing by Khada Douglas on assault bikes.
Saturday 31st of July at the Field of Dreams, limited to only 12 individuals for $80 per person.
Khada Douglas who recently moved from Perth to Blenheim has performed these 60 minute tests on many of the Blenheim racing kids and they have all found the subsequent report and training recommendations extremely helpful. We have invited Khada to come to Nelson on Saturday the 31st of July to test up to 12 kids at a cost of $80 per person. The day after the testing the kids (and any adults who sneak onto the program) will receive a report and recommendations that they can then implement in the next 10 weeks up to the Secondary Schools competition. We can then look at retesting at a later stage with an emphasis on training towards the Aorere EWS.
Firstly let me tell you a little bit about the assessment:
“I utilise a NIRS (near-infrared spectroscopy device) known as the MOXY monitor, which is non invasive technology that continuously monitors regional tissue oxygenation.
Simplifying things, we have 3 overarching systems which can become strengths or limitations – The heart, the lungs, the muscles.
Using this monitor during a 515 Step test on an assault bike we can gather data to see which of the above is the true physiologicl limiter in the rider by looking at what is happening inside the muscles during cycling.
Afterwards I’ll put the information together in a document explaining what the current limitation is and recommendations for how to improve this limitation for riding.
There will be two tests
– An upper body test with the MOXY attached.
– A 515 step test with the MOXY attached
*Both will take roughly an hour together.
we utilise an assault airbike for the test.
Afterwards I’ll put the information together in a document explaining what the current limitation is and recommendations for how to improve this limitation for riding.”
Email us NOW on email@example.com to book in by indicating your First and Second choice for a time slot:
9am,10am,11am or 12pm
12-1:30pm – Break and charging time for MOXY’s.
1:30, 2:30, 3:30 or 4:30pm
60 minute slots – 2 people per slot.
Part Two: Weekly Physical Training. Monday (Spin) and Wednesday (Circiut)
$25/Session, or ten sessions for $200.
Jess Harvery who has competed internationally on the EWS circuit from Raise the Bar Project will run weekly sessions of these two classes for 10 weeks for Gravity Nelson starting 2nd of August.
A 45-minute spin class that utilises energising, obnoxiously loud music to help us replicate many of the fitness aspects necessary for you to be competitive on the national and international Enduro scene. We will combine standing power sprints with gruelling steep climbs and everything in between to give you maximum exposure to what you will come across in a stage. Aerobic fitness and power on the bike will improve in just a couple sessions allowing you to eat tracks like Aorere for breakfast.
‘Spin is for your aerobic fitness what shuttling is for your descending – gains on steroids.. without steroids!’
Mondays 4.15-5pm at MiGym Nelson
(10 sessions – Starting Monday 2 August)
This 1-hour class takes it back to basics with good old ‘high pace, minimal rest’ circuit training using minimal equipment in exercises specifically chosen to improve MTB fitness, strength and flexibility – with a number of challenges thrown in to introduce concepts and strategies to build on other areas of your racing you’ll end up unstoppable. With the first and last session being all about testing to ensure progress you will be able to challenge yourself in a personal battle of the fittest. Whilst the exercises in the circuit will change the sessions will stick to the same format of: Introduction of concept/strategy, Warm up, Circuit and a take-home challenge.
Wednesdays 4.15-5.15pm at Nelson Intermediate Hall
(10 sessions – Starting Wednesday 4 August)
The program requires a four person minimum and has a cost of $25/session, or you can purchase a Gravity ten trip shuttle card for $200 and use a click per session. (if you were able to make it to all the sessions you would have twenty sessions in total).
Please email us on firstname.lastname@example.org to book in.
From personal experience I can say that this kind of combination of testing, high intensity spin training, and body weight and flexibilty training provides absolutely spectacular results and has helped me achieve some of my all time best race results, the increased strength, power and flexibilty that comes as a result makes faster speeds easier to achieve and sustain, and also provides an increased ability to perform and recover from errors, plus providing some protection against injury when crashing. – Alistair Matthew